Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 151, NWS Hastings, NE

June 14, 2011Hamilton County, Polk County, York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 14, 2011, 8:53 PM CDT for Hamilton County, Polk County, York County, Nebraska. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2011, 8:53 PM CDT (01:53 UTC)
Expired
Jun 14, 2011, 9:45 PM CDT
In force
52 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Hamilton County, NE, Polk County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:56 PM CDTHAIL 11 Se Polk, NEQUARTER SIZE HAIL
Jun 14, 9:12 PM CDTHAIL 16 W Benedict, NECORRECTED EARLIER REPORT THAT PLACED EVENT IN FURNAS COUNTY.
Jun 14, 9:23 PM CDTHAIL 0.754 N York, NEESTIMATED DIME SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS53 KGID 150153
SVRGID
NEC081-143-185-150245-
/O.NEW.KGID.SV.W.0151.110615T0153Z-110615T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
853 PM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN POLK COUNTY IN EAST CENTRAL NEBRASKA...
  YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 945 PM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR POLK...OR 18 MILES NORTH OF YORK...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  YORK...BRADSHAW...HENDERSON...BENEDICT...GRESHAM...MCCOOL
  JUNCTION...WACO AND THAYER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 339 AND 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9738 4070 9748 4074 9780 4097 9803
      4111 9777 4109 9736 4074 9736
TIME...MOT...LOC 0153Z 301DEG 25KT 4111 9769
WIND...HAIL 60MPH 1.50IN

$$
3 follow-up statements
868 
WWUS53 KGID 150214
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT TUE JUN 14 2011

NEC081-143-185-150245-
/O.CON.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
HAMILTON NE-POLK NE-YORK NE-
914 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK...
SOUTHERN POLK AND NORTHEASTERN HAMILTON COUNTIES UNTIL 945 PM CDT...

AT 910 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED NEAR BENEDICT...OR 11 MILES NORTH OF YORK...MOVING
SOUTHEAST AT 30 MPH.

IN ADDITION...AT 912 PM QUARTER SIZE HAIL WAS REPORTED 6 MILES WEST 
OF BENEDICT WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  YORK...BENEDICT...GRESHAM...MCCOOL JUNCTION...WACO AND THAYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9738 4070 9748 4074 9780 4097 9803
      4111 9777 4109 9736 4074 9736
TIME...MOT...LOC 0213Z 301DEG 25KT 4101 9764
WIND...HAIL 60MPH 1.00IN

$$
908 
WWUS53 KGID 150223
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
923 PM CDT TUE JUN 14 2011

NEC081-150232-
/O.CAN.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
HAMILTON NE-
923 PM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4070 9738 4070 9748 4079 9775 4097 9782
      4107 9775 4109 9736 4074 9736
TIME...MOT...LOC 0222Z 301DEG 25KT 4096 9759

$$

NEC143-185-150245-
/O.CON.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
POLK NE-YORK NE-
923 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK AND
SOUTHEASTERN POLK COUNTIES UNTIL 945 PM CDT...

AT 920 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR BENEDICT...OR 7 MILES
NORTH OF YORK...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  YORK...GRESHAM...MCCOOL JUNCTION...WACO AND THAYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4070 9738 4070 9748 4079 9775 4097 9782
      4107 9775 4109 9736 4074 9736
TIME...MOT...LOC 0222Z 301DEG 25KT 4096 9759
WIND...HAIL <50MPH 1.00IN

$$
117 
WWUS53 KGID 150246
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT TUE JUN 14 2011

NEC143-185-150254-
/O.EXP.KGID.SV.W.0151.000000T0000Z-110615T0245Z/
POLK NE-YORK NE-
946 PM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR YORK AND SOUTHEASTERN POLK
COUNTIES WILL EXPIRE AT 945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
AS THIS STORM MOVES THROUGH EASTERN PORTIONS OF YORK COUNTY. 

LAT...LON 4070 9738 4070 9748 4079 9775 4097 9782
      4107 9775 4109 9736 4074 9736
TIME...MOT...LOC 0244Z 301DEG 25KT 4088 9742

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:19 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 14, 6:19 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
619 PM CDT TUE JUN 14 2011

.AVIATION...00Z TAF. A FEW THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS
THE REGION. THOUGH AN ISOLATED STORM NEAR KGRI CAN NOT BE RULED
OUT...THINK THE ODDS ARE THAT THE TERMINAL LOCATION WILL REMAIN
DRY...SO WILL NOT CARRY ANY PRECIPITATION. TIME CROSS SECTIONS
SUGGEST A PRIMARILY VFR PERIOD FOR KGRI...HOWEVER THE 14.21Z GFS
LAV GUIDANCE SHOWS SOME CHANCE OF LIGHT FOG AT KGRI LATE TONIGHT
INTO EARLY WEDNESDAY MORNING. THE 14.18Z NAM BUFR SOUNDINGS DO NOT
REALLY SHOW MUCH FOG POTENTIAL...AND THE 14.15Z SREF PROBABILITIES
FOR VISIBILITIES LESS THAN 3SM ARE ALMOST NIL. WILL KEEP THE FOG
OUT OF THE FORECAST...BUT WILL WATCH THE TRENDS. WINDS WILL BE
FAIRLY LIGHT THROUGH THE PERIOD AND GENERALLY HAVE A WESTERLY
COMPONENT TO THEM.

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT TUE JUN 14 2011/

SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. BIGGEST FORECAST
CHALLENGES INCLUDE CHANCE OF PRECIPITATION THIS EVENING WITH THE
PASSING MID-LEVEL WAVE.

ENSEMBLES INDICATE A DECENT SHOT AT A LITTLE RAIN WITH THE WAVE
MOVING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. ANY STORMS
THAT DEVELOP WITH THE WAY COULD BE STRONG AS INSTABILITY INCREASES.
WIND SHEAR WILL BE MARGINAL. CIN STILL EXISTS OVER A GOOD EASTERN
TWO THIRDS OF THE CWA...SO THIS WOULD HAVE TO ERODE FOR STRONGER
ACTIVITY. CONVECTIVE TEMPERATURES ARE IN THE MID TO UPPER 80S FOR
MUCH OF THE AREA...AND GETTING CLOSER TO THAT THIS AFTERNOON AS
INSOLATION CONTINUES. THERE IS GENERAL AGREEMENT OF DRYING OUT BY
LATE EVENING...WITH ENSEMBLES IN AGREEMENT WITH OPERATIONAL MODELS.
SHORT STORY IS THAT RIDGING WILL DOMINATE THE SHORT TERM PAST THE
EARLY EVENING. BASICALLY A TEMPERATURES FORECAST HERE...AND WILL
GENERALLY MAKE MINOR MODIFICATIONS WITH THE AID OF VERIFICATION
DATA.

HOLDING ON TO SLIGHT CHANCES OF RAIN FOR LATE WEDNESDAY NIGHT WITH
THE A LOW-LEVEL JET DEVELOPING AND THE POSSIBILITY OF GOOD THETA E
ADVECTION AND MOISTURE CONVERGENCE. ENSEMBLES ARE NOT THAT
IMPRESSIVE...SO EVEN THOUGH OPERATIONAL MODELS ARE PEGGING US WITH
COPIOUS QPF...I WILL NOT GET THAT EXCITED OVER THIS QPF AS OF YET.

LONG TERM...STARTING 12Z THURSDAY. PRIMARY FORECAST CONCERNS
CENTER UPON CHANCES FOR PRECIPITATION AS WELL AS SEVERE WEATHER.
LONG TERM MODEL GUIDANCE CONTINUES TO SUGGEST THE MID AND UPPER
LEVEL FLOW WILL REMAIN FROM THE WEST/SOUTHWEST ACROSS THE CENTRAL
PLAINS AS UPPER LEVEL RIDGING PERSIST OVER THE SOUTHERN
CONUS...AND TROUGHING CONTINUES OVER THE WEST.

LEE SIDE SURFACE TROUGHING ACROSS THE FRONT RANGE...ALONG WITH
SURFACE CYCLOGENESIS OVER EASTERN COLORADO...WILL LIKELY RESULT IN A
WARM FRONT POSITIONING ITSELF OVER NORTHERN KANSAS OR SOUTHERN NEBRASKA.
RESULTANT LOW LEVEL WAA AS WELL AS ISENTROPIC UPGLIDE AND SATURATION
ALONG THE 315K AND 320K SURFACES SHOULD RESULT IN SOME SCATTERED
PRECIPITATION ACROSS THE CWA. AT THIS TIME IT APPEARS THE BULK OF
THE ISENTROPIC UPGLIDE AND SATURATION WILL OCCUR OVER OUR
NORTHEASTERN CWA AND WILL CONCENTRATE THE HIGHEST POPS FOR THURSDAY
ACROSS OUR NORTHEAST AS A RESULT.

A 60KT LLJ IS THEN EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS...WITH
THE NOSE OF THIS LLJ PUSHING INTO SOUTH CENTRAL KANSAS THUS ALLOWING
FOR AN AREA OF LOCALLY MAXIMIZED LOW LEVEL THETA-E ADVECTION ACROSS
PORTIONS OF SOUTH CENTRAL NEBRASKA. WENT AHEAD AND KEPT POPS GOING
ACROSS THE ENTIRE CWA THURSDAY NIGHT/FRIDAY MORNING AS A
RESULT...WITH THE HIGHEST POPS RELEGATED TO OUR NORTH AND EAST NEAR
AND JUST AHEAD OF THE LLJ NOSE.

SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS ARE FORECAST TO PUSH
OVER THE AREA WITHIN THE MEAN MID LEVEL FLOW FRIDAY AND SATURDAY. IN
ADDITION...A WEAK SURFACE BOUNDARY IS EXPECTED TO MEANDER BACK AND
FORTH ACROSS THE CENTRAL PLAINS DURING THIS SAME TIME PERIOD. IT IS
NOT CLEAR AT THIS TIME WHETHER OR NOT THE SURFACE BOUNDARY WILL REMAIN
FARTHER SOUTH OVER KANSAS...OR WORK ITS WAY NORTH INTO
NEBRASKA...NOR IS IT CLEAR WHETHER OR NOT ENOUGH MID LEVEL OMEGA
WILL BE PRESENT WITH ANY OF THE SMALL SCALE PERTURBATIONS TO PROMOTE
PRECIPITATION PRODUCTION. WITH ABUNDANT LOW LEVEL MOISTURE REMAINING
IN PLACE HOWEVER...WILL GO AHEAD AND STAY THE COURSE BY KEEPING
SLIGHT CHANCE POPS GOING ACROSS THE CWA FRIDAY AND SATURDAY.

A 60-70KT LLJ IS EXPECTED TO PUSH INTO NORTH CENTRAL KANSAS SATURDAY
NIGHT INTO SUNDAY MORNING...WITH THE BULK OF LOW LEVEL THETA-E
ADVECTION EXPECTED OVER SOUTH CENTRAL NEBRASKA. WILL GO AHEAD AND
MAINTAIN POPS ACROSS THE ENTIRE CWA SATURDAY NIGHT/SUNDAY
MORNING...WITH THE HIGHEST POPS RELEGATED NORTH OF HIGHWAY 6.

LONG TERM MODEL GUIDANCE THEN SUGGESTS THE LONG WAVE TROUGH OVER THE
WESTERN CONUS WILL PUSH EASTWARD INTO THE ROCKY MOUNTAIN RANGE EARLY
NEXT WEEK...WITH PLENTY OF MID LEVEL WAA AND DPVA RESULTING IN
INCREASED OMEGA ACROSS THE CENTRAL PLAINS. GIVEN THE INCREASINGLY
ACTIVE PATTERN HEADING INTO THE EARLY PART OF NEXT WEEK...WILL GO
AHEAD AND KEEP POPS GOING FOR THE ENTIRE CWA TO FINISH OUT THE
EXTENDED FORECAST PERIOD.

ABUNDANT LOW LEVEL MOISTURE WILL PROMOTE 0-1KM MLCAPE VALUES NEAR
4000J/KG ACROSS MUCH OF THE CWA DURING THE DAY THURSDAY. FORECAST
PROXIMITY SOUNDINGS SUGGEST A CAPPING INVERSION SHOULD KEEP
CONVECTIVE ACTIVITY ELEVATED THROUGH MUCH OF THE DAY. THAT BEING
SAID...THERE ARE INDICATIONS...ESPECIALLY FROM THE OPERATIONAL
GFS...THAT MID LEVEL SATURATION COULD DRASTICALLY DECREASE THE
ELEVATED WARM LAYER BY THURSDAY AFTERNOON THUS RESULTING IN SEVERE
CONVECTION. WILL GO AHEAD AND INCLUDE SEVERE WORDING IN THE HWO FOR
THURSDAY AS A RESULT. NOT COMPLETELY SOLD ON THE SEVERE POTENTIAL
THURSDAY NIGHT/FRIDAY MORNING AS FORECAST PROXIMITY SOUNDINGS FROM
THE OPERATIONAL GFS SUGGEST OVERNIGHT CONVECTION WILL LIKELY BE
ROOTED NO LOWER THAN 700MB...IN WHICH CASE AROUND 1000J/KG ELEVATED
CAPE WOULD BE UTILIZED. NOT SURE WELL SEE MUCH IN THE WAY OF LARGE
HAIL PRODUCTION WITH THESE RELATIVELY LOW INSTABILITY VALUES AND
DEEP LAYER BULK SHEAR NEAR 30KTS. THAT BEING SAID...IF UPDRAFTS CAN
SOME HOW BECOME ROOTED CLOSER TO 800MB...CLOSER TO 2000J/KG OF
ELEVATED INSTABILITY WOULD BE UTILIZED WHICH COULD RESULT IN LARGE
HAIL PRODUCTION. CURRENT THINKING IS 800MB MAY BE A BIT OF A
STRETCH...BUT SEVERE WORDING IS ALREADY IN THE HWO FOR THURSDAY
NIGHT AND AIR PARCELS WOULD NOT HAVE TO DIG MUCH DEEPER BEFORE
REALIZING MUCH HIGHER INSTABILITY VALUES. WILL KEEP THE SEVERE
WORDING GOING IN THE HWO FOR THURSDAY NIGHT AS RESULT. ABUNDANT LOW
LEVEL MOISTURE WILL KEEP 0-1KM MLCAPE VALUES NEAR 4000J/KG FRIDAY
THROUGH SUNDAY AND ALTHOUGH THUNDERSTORM CHANCES ARE NOT ALL THAT
GREAT ON ANY ONE OF THESE DAYS...WILL NEED TO TO CONTINUE MENTIONING
THE SEVERE WEATHER POSSIBILITY IN THE HWO JUST IN CASE CONVECTIVE
INITIATION IS REALIZED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HEINLEIN
LONG TERM...BRYANT
AVIATION...KING
Hazardous weather outlook, Jun 14, 8:09 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT TUE JUN 14 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
809 PM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

THROUGH 11 PM OR SO...A FEW STRONG TO SEVERE THUNDERSTORMS REMAIN
POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY
NORTH AND EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO
FAIRMONT. THE PRIMARY HAZARDS WITH THESE STORMS ARE WIND GUSTS OF
50 TO 60 MPH...AND HAIL UP TO THE SIZE OF GOLF BALLS.
THUNDERSTORMS REMAIN POSSIBLE THIS EVENING ACROSS THE REST OF THE
OUTLOOK AREA...BUT ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OUTLOOK AREA THURSDAY
THROUGH MONDAY.

SEVERE WEATHER WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...WITH
HAIL TO THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS TO 70 MPH
NOT OUT OF THE QUESTION. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
ALSO BE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...WITH
HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY SEVERE WEATHER
THREAT.

ALTHOUGH NOT AS LIKELY...ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE FRIDAY THROUGH SUNDAY. HAIL TO THE SIZE OF GOLF
BALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL ALL BE POSSIBLE SHOULD SEVERE WEATHER PRESENT ITSELF FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MAINLY NORTH AND
EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO FAIRMONT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, Jun 14, 8:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             5 E FULLERTON           41.36N 97.88W
06/14/2011  E1.00 INCH       NANCE              NE   LAW ENFORCEMENT

&&

GUERRERO
Local storm report, Jun 14, 8:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 W CLARKS              41.22N 97.88W
06/14/2011  E0.75 INCH       MERRICK            NE   TRAINED SPOTTER

            DIME SIZE HAIL

&&

PFANNKUCH
Special weather statement, Jun 14, 8:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT TUE JUN 14 2011

NEZ075-076-150215-
ADAMS NE-CLAY NE-
836 PM CDT TUE JUN 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAMS AND CLAY
COUNTIES UNTIL 915 PM CDT...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HASTINGS...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRUMBULL...
  INLAND...
  GLENVIL...
  HARVARD...
  CLAY CENTER...
  FAIRFIELD...
  DEWEESE...
  SARONVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4059 9788 4035 9808 4035 9814 4053 9850
      4070 9831
TIME...MOT...LOC 0136Z 291DEG 18KT 4058 9835
Local storm report, Jun 14, 8:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
837 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             HASTINGS                40.59N 98.39W
06/14/2011  E0.75 INCH       ADAMS              NE   PUBLIC

            HAIL REPORTED NEAR THE INTERSECTION OF EAST C STREET AND
            SOUTH PINE IN HASTINGS.

&&

GUERRERO
Local storm report, Jun 14, 8:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
840 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             3 W CLARKS              41.22N 97.90W
06/14/2011  E1.50 INCH       MERRICK            NE   TRAINED SPOTTER

            HAIL FROM ROUGHLY 827-837PM. LARGEST STONES AROUND PING
            PONG SIZE.

&&

PFANNKUCH
Local storm report, Jun 14, 8:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     HAIL             1 W CLARKS              41.22N 97.86W
06/14/2011  E1.75 INCH       MERRICK            NE   TRAINED SPOTTER

            ALSO HAD 50 MPH WINDS.

&&

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:14 PM CDTSevere Thunderstorm WarningGIDGreeley46 min
Jun 14, 7:29 PM CDTSpecial Weather StatementGIDHoward, Sherman31 min
Jun 14, 7:40 PM CDTSevere Thunderstorm WarningGIDNance50 min
Jun 14, 8:09 PM CDTSpecial Weather StatementGIDHoward, Merrick51 min
Jun 14, 8:19 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk56 min
Jun 14, 8:36 PM CDTSpecial Weather StatementGIDClay39 min
Jun 14, 8:57 PM CDTSpecial Weather StatementGIDFillmore48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.